Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 288, NWS Shreveport, LA

July 11, 2003Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2003, 11:00 AM CDT for Nacogdoches County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2003, 11:00 AM CDT (16:00 UTC)
Expired
Jul 11, 2003, 11:45 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS54 KSHV 111600
SVRSHV
TXC347-111645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CDT FRI JUL 11 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS

* UNTIL 1145 AM CDT

* AT 1059 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER CUSHING...OR ABOUT 14
  MILES NORTHWEST OF NACOGDOCHES...AND ANOTHER STORM OVER
  NACOGDOCHES...MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWEST AND WEST NACOGDOCHES COUNTY AT 1110 AM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 1145 AM CDT.

LAT...LON 3171 9471 3184 9479 3181 9497 3149 9473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:15 AM CDT, 45 minutes earlier.

Area forecast discussion, Jul 11, 10:15 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT FRI JUL 11 2003

QUICK UPDATE WILL BE FOLLOWED BY A PRE NOON UPDATE AS HOPEFULLY ALL
OF THIS CONVECTION WILL SETTLE DOWN BY THEN. OUTFLOW BOUNDARY
MOVING WEST WILL TAKE THE SHV STORMS INTO EAST TEXAS. CENTRAL LA
RAIN SHOULD BEGIN DISSIPATING. THE NEXT UPDATE WILL TRY TO REFLECT
THESE THINGS. 17

.SHV...NONE.
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS
OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION
BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY
DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND
UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE
OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE
MOIST AND UNSTABLE AIRMASS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT
ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 11, 8:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
850 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    HUXLEY                    TX   .75 INCH HAIL
07/11/03   SHELBY                         REPORTED BY GENERAL
                                          PUBLIC.

20
Local storm report, Jul 11, 8:57 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
857 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 AM    HUXLEY                    TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY CH
                                          12 TV METEOROLOGIST.

4/20
Local storm report, Jul 11, 9:35 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
935 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 AM    HUXLEY                    TX   WIND DAMAGE
07/11/03   SHELBY                         TREES BLOWN DOWN...PUBLIC
                                          REPORT.

0915 AM    HUXLEY                    TX   FLASH FLOODS
07/11/03   SHELBY                         STREETS FLOODED...PUBLIC
                                          REPORT.

10/8
Local storm report, Jul 11, 10:28 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1028 AM CDT FRI JUL 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 AM    4 S JOAQUIN               TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT

0855 AM    5 E SHELBYVILLE           TX   WIND DAMAGE
07/11/03   SHELBY                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT

1015 AM    2 N CONVERSE              LA   FLASH FLOODS
07/11/03   SABINE                         HWY 171 FLOODED JUST NORTH
                                          OF CONVERSE. REPORTED BY
                                          LAW ENFORCEMENT

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:18 AM CDTFlash Flood WarningSHVShelby4 hr
Jul 11, 8:25 AM CDTSevere Thunderstorm WarningSHVShelby65 min
Jul 11, 10:00 AM CDTSevere Thunderstorm WarningSHVNacogdoches60 min
Jul 11, 11:14 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.